Ask diane

Hi Diane

I broke a tooth last Wednesday. Dentist put a crown on it. Been agony ever since. Yesterday did root canal. Now 3am and the worst tooth ache ever.

I started stimming a week ago and go back to the clinic on Thursday.

I'm worried this will affect treatment and EC. Seriously thinking of freezing all if they get to day 5.

Paracetamol isn't coming close.

Is there any other pain killer that's safe to use?

Thanks in advance😥

10 Replies

  • Usual advice is to avoid ibuprofen and aspirin and other NSAIDs while embryo on board, because of risks re bleeding.

    So maybe avoid that, if you can.

    Codiene should be ok at this stage, and shouod help with nerve pain like toothache... but you might need alot to touch it - paracodomol type stuff might not be strong enough. See you GP for stronger codiene on its own. (But keep up the paracetemol - alternate them every 3hours.... check this is ok for you with your pharmacist.)

    But i am not medical!! (just get alotbof back pain, so have asked painkiller questions before.)

    I would def go see a pharmacist - most have private booths so you can take a list of your current meds and talk through any interactions and your concerns. In Boots, they have a PC in the booth, so that can look up the meds to check stuff, right there with you.

    Do you also need to see dentist again? Sounds like your nerve is still alive and kicking, rather than dead.... is that what root canal work is supposed to achieve? I'm sorry I don't know.

    Your clinic would also be a good place to ask... but I find mine are fairly unbothered about 'ordinary' illnesses around EC or ET... coughs, colds, aches & pains.

    Hope you feel much better soon. Best wishes for your cycle. Xx

  • Thanks hon. I'm heading back to the dentist to bang in his door and wring his neck. They open at 9, I'll be there at 5 to😫

  • Hope it went OK. Diane

  • Hi Miraclebeliever. Sorry, only just read your post. Do keep off anti-inflammatory drugs e.g. ibuprofen. You can try a paracetamol/codeine mix, or perhaps ask your GP to write you uip for some codeine. If you take codeine, do beware of constipation. However, taking something stronger should not interfere with your treatment cycle. Hope you're soon feeling better. Diane

  • Thanks Diane, went again this morning and the infection is deep in the root canal. Hoping that they cleared it some more to let it heal. Nightmare. Could really do without this at the moment👎

  • Hi Miraclebeliver. Ouch! Sounds gross! Let's hope it soon settles now. Gentle hug! Diane

  • Had to go back again, never felt pain like it once the anaesthetic wore off. He thinks he's reached the bottom of one of the three canals so the infection should have a release.

    Called the clinic re antibiotics and did only 2 days max for dentist's prescription. Will wait till tomorrow and they'll give me a more suitable one as it's minimum 5 days.

    What horrid timing

    I now have codeine so hope to God when the anaesthetic wears off it'll take the edge off.

    Thanks for your advice Diane you're a star👍

  • Hi Miraclebeliever. Hope all has settled by now. Antibiotics should be OK. It's only the "industrial strength" ones to be aware of, used in life threatening situations. Don't forget to keep your bowels moving with taking codeine. Thinking of you. Diane

  • Thanks so much Diane, dentist got to the bottom of one of the roots so the infection is able to escape. Not taking any pain killers now as it's settled.

    Feeling totally nauseated but hoping it'll pass. Back to clinic for estradiol levels on Monday looking for ec on Wednesday

    Fingers crossed💕💕💕💕

  • Hi Miraclebeliever. Phew! That's a relief. Hope you soon feel OK on the nausea front and good luck with the oestradiol levels on Monday. Diane